|Living with Adult ADHD||ADHD in Women||Apps & Tools|
|Signs & Symptoms||Health & Sleep||Time Management|
|First 100 Days||ADHD at Work||Relationships|
|ADHD Parenting Home||Parenting Strategies||ADHD Teens||Summer Camps|
|Oppositional Defiant||Health & Nutrition||Social Skills||Homework Help|
|Discipline Fixes||Sleep||Organization Skills||Free Downloads|
|ADHD Treatment Home||Natural Treatments||Treating Kids|
|Medications||Diet & Nutrition||Treating Kids Naturally|
|Medication Reviews||Side Effects||First 100 Days|
|Learning Home||Homework Help||Learning Disabilities|
|School Accommodations||Organization Skills||Teachers' Guide|
|IEP/504 Plan||Behavior at School||High School|
|ADHD Symptoms Home||Self-Tests||ADHD in Women|
|ADHD Symptoms||Related Conditions||Diagnosing Kids|
|Types of ADHD||Diagnosing ADD||Dealing with Diagnosis|
|Give a Gift|
Building a Tolerance
"My son did well on Strattera for six months, but then his symptoms returned. His psychiatrist recently upped his dose - but that just made him very sleepy. Is he building up a tolerance to Strattera?"
Strattera is a relatively new medication, so we know less about it than about other AD/HD medications. Some people do seem to adjust to a dose, as your son did. When this happens, a slight increase in the dose will usually work, so it might be worth waiting a few weeks to see if the sleepiness decreases. Discuss the problem with his psychiatrist.
Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.